Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at May 28, 2015, 12:03 AM CDT for Donley County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2015, 12:03 AM CDT (05:03 UTC)
- Expired
- May 28, 2015, 4:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Donley County, TX
The radar
The Amarillo radar (KAMA), 85 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.1 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
147 WGUS54 KAMA 280503 FFWAMA TXC129-280930- /O.NEW.KAMA.FF.W.0015.150528T0503Z-150528T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1203 AM CDT THU MAY 28 2015 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 430 AM CDT * AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER SOUTHERN DONLEY COUNTY. DOPPLER RADAR INDICATES 1 TO 3 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 3 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CLARENDON... LELIA LAKE... HEDLEY... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3501 10109 3501 10054 3475 10054 3475 10108 $$ BRB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 11:55 PM CDT, 8 minutes earlier.
Area forecast discussion, May 27, 11:55 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1155 PM CDT WED MAY 27 2015 .AVIATION... THUNDERSTORMS WILL BE NEAR THE AMA TAF SITE DURING THE FIRST FEW HOURS OF THIS FORECAST. THINK DHT AND GUY WILL REMAIN TSRA FREE THROUGH THE MORNING HOURS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN PANHANDLES BY MID AFTERNOON AND THEN THEY SHOULD MOVE EAST AND AFFECT ALL OF THE TAF SITES THROUGH THE EARLY EVENING. WINDS WILL REMAIN SOUTHERLY AND THEY WILL GET GUSTY AT TIMES IN THE AFTERNOON. SKIES WILL REMAIN VFR OUTSIDE OF THE THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 637 PM CDT WED MAY 27 2015/ AVIATION... 00 TAFS...VFR CONDITIONS ARE EXPECTED TONIGHT OUTSIDE OF CONVECTION. SCATTERED THUNDERSTORMS REMAIN OVER THE PANHANDLES THIS EVENING. INITIAL CONVECTION WILL START WINDING DOWN WITH SUNSET...BUT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT ACROSS THE PANHANDLES...ESPECIALLY ACROSS THE SOUTHERN TEXAS PANHANDLE. SAVED PREVAILING THUNDER FOR KAMA UNTIL CLOSER TO AFTERNOON...BUT WILL LIKELY BE SHOWERS AND SOME THUNDERSTORMS NEAR ALL THE TERMINALS EARLY THURSDAY MORNING. HIGH CONFIDENCE ON MVFR TO IFR CONDITIONS DEVELOPING OVERNIGHT...SLOWLY LIFTING TO VFR BY LATE MORNING. WINDS WILL REMAIN SOUTHERLY AT 8 TO 15KTS WITH PERIODS OF GUSTS NEAR THUNDERSTORMS AND OUTFLOW BOUNDARIES. ELSENHEIMER PREV DISCUSSION... /ISSUED 320 PM CDT WED MAY 27 2015/ DISCUSSION... CONVECTION HAS INITIATED OVER THE NORTHEASTERN TEXAS PANHANDLE. STORMS WILL DEVELOP QUICKLY AND LIKELY BECOME SEVERE OVER THE FAR EASTERN PANHANDLES THIS EVENING. VERY IMPRESSIVE SURFACE BASED CAPE VALUES OF 3000-4500 J/KG ARE PRESENT...AND A MODERATE AMOUNT OF WIND SHEAR...THOUGH MAINLY OF THE DIRECTIONAL VARIETY. THIS SHOULD BE ENOUGH TO SUPPORT SEVERE STORMS WITH MAINLY LARGE HAIL AND DAMAGING WIND THE PRIMARY THREATS...THOUGH A FEW TORNADOES ARE POSSIBLE AS WELL. STORMS WILL BE SLOW TO MOVE AND HAVE THE POTENTIAL FOR VERY HEAVY RAINFALL. FOR ADDITIONAL DETAILS ON TODAY'S SEVERE POTENTIAL...SEE MESOSCALE UPDATE IN PREVIOUS AFD. THE NEXT ROUND OF SHOWERS AND THUNDERSTORMS COMES TONIGHT AS THE UPPER LEVEL TROUGH OVER BAJA WILL CONTINUE MOVING INLAND...AND SHORTWAVE IMPULSES WILL CONTINUE TO MOVE AHEAD OF IT IN GENERALLY WESTERLY FLOW. THIS WILL KEEP CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE PANHANDLES THROUGH SATURDAY. A BIT DIFFICULT TO PICK OUT THE BETTER CHANCES DURING THIS PERIOD AS THE MAIN FORCING WILL BE LIKELY TIED TO SHORTWAVE ENERGY THAT HAS YET TO BE RESOLVED CLEARLY...AND AS SUCH...DID NOT DEVIATE MUCH FROM PREVIOUS FORECAST. ONE POSSIBILITY ARE THE AFTERNOONS AND EVENINGS OVER THE EASTERN PANHANDLES AGAIN AS SURFACE CONVERGENCE REMAINS IN PLACE...THOUGH SOME QUESTION AS TO WHETHER THAT AREA WILL BE IN THE PANHANDLES OR FURTHER EAST OVER OKLAHOMA. DEWPOINTS IN THE MID-60S ARE EXPECTED TO REMAIN SIMILAR TO TODAY'S PLACEMENT...AS WELL AS FORECASTED SURFACE BASED CAPE VALUES UPWARDS OF 2000 J/KG. THIS COULD BE LIMITED THOUGH BY LEFTOVER CLOUDS FROM ANY CONVECTION THAT FORMS OVERNIGHT TONIGHT. MOST CLEAR SIGNAL APPEARS TO BE FRIDAY AFTERNOON/EARLY SATURDAY MORNING AS WHAT IS LEFT OF THE TROUGH MOVES EASTWARD OVER THE PANHANDLES. ALSO APPEARS A SURFACE FRONT COULD PROVIDE SOME ADDITIONAL FORCING DURING THIS PERIOD. WIDESPREAD HEAVY RAIN IS POSSIBLE FROM ANY THUNDERSTORMS WE SEE DURING THE NEXT SEVERAL DAYS. BY SUNDAY....UPPER LEVEL RIDGING BEGINS TO BUILD OVER THE FOUR CORNERS REGION WITH DRY NORTHWEST FLOW OVER THE PANHANDLES TO START THE WEEK. THIS SHOULD KEEP OUR AREA FAIRLY DRY...THOUGH ANY CONVECTION THAT FORMS UPSTREAM COULD MOVE INTO THE NORTHWESTERN PORTIONS OF THE PANHANDLES UNDER THIS FLOW REGIME. THE CENTER OF THE RIDGE STARTS PUSHING EAST AND BREAKING DOWN SOMEWHAT ON TUESDAY AS A DEEP UPPER LEVEL TROUGH MOVES INTO THE WEST COAST. ELSENHEIMER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/17
Hazardous weather outlook, May 27, 10:08 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1008 PM CDT WED MAY 27 2015 OKZ001>003-TXZ001>020-281515- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1008 PM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TONIGHT ACROSS MUCH OF THE PANHANDLES. SOME THUNDERSTORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...AND A LOW THREAT FOR TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE LIKELY ON THURSDAY...WITH A FEW SEVERE THUNDERSTORMS POSSIBLE. THUNDERSTORM CHANCES WILL CONTINUE FRIDAY AND INTO SATURDAY BEFORE A DRIER PATTERN DEVELOPS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY. GOEHRING
In the hours before
Local storm report, May 27, 11:34 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1134 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM HAIL CANYON 34.98N 101.92W
05/27/2015 M1.00 INCH RANDALL TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1500504
KBLocal storm report, May 27, 11:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1139 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM HAIL CANYON 34.98N 101.92W
05/27/2015 M1.00 INCH RANDALL TX FOREST SERVICE
&&
EVENT NUMBER AMA1500505
KBLocal storm report, May 27, 11:42 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1142 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL CANYON 34.98N 101.92W
05/27/2015 E1.50 INCH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1500506
CLKLocal storm report, May 27, 11:47 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1147 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM HAIL CANYON 34.98N 101.92W
05/27/2015 M1.75 INCH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1500507
KBLocal storm report, May 28, 12:01 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1201 AM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM HAIL CANYON 34.98N 101.92W
05/27/2015 E0.88 INCH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1500508
CLKLocal storm report, May 28, 12:03 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1203 AM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL CANYON 34.98N 101.92W
05/27/2015 E1.50 INCH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1500509
CLKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:15 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Ochiltree, Roberts | 30 min |
| May 27, 7:39 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 66 min |
| May 27, 8:18 PM CDT | Tornado Warning | AMA | Armstrong | 57 min |
| May 27, 8:29 PM CDT | Flash Flood Warning | AMA | Armstrong | 3 hr |
| May 27, 9:14 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 61 min |
| May 27, 9:51 PM CDT | Tornado Warning | AMA | Randall | 24 min |
| May 27, 9:58 PM CDT | Flash Flood Warning | AMA | Hemphill, Lipscomb | 6 hr |
| May 27, 10:08 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 67 min |
| May 27, 10:11 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 64 min |
| May 27, 10:29 PM CDT | Flash Flood Warning | AMA | Armstrong, Randall | 6 hr |
| May 27, 10:41 PM CDT | River Flood Warning | AMA | Armstrong | 18 hr |
| May 27, 11:02 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 43 min |
| May 27, 11:08 PM CDT | Flash Flood Warning | AMA | Collingsworth | 3 hr |
| May 27, 11:14 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 61 min |
| May 27, 11:32 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 33 min |
| May 28, 12:07 AM CDT | Special Weather Statement | AMA | Randall | 23 min |
| May 28, 1:12 AM CDT | Special Weather Statement | AMA | Randall | 33 min |
| May 28, 1:13 AM CDT | River Flood Warning | AMA | Hemphill | 19 hr |
| May 28, 1:45 AM CDT | Areal Flood Advisory | AMA | Collingsworth | 4 hr |
| May 28, 1:52 AM CDT | Special Weather Statement | AMA | Randall | 38 min |
| May 28, 2:02 AM CDT | Severe Thunderstorm Warning | AMA | Randall | 43 min |
| May 28, 4:04 AM CDT | Flash Flood Watch | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 8 more | 17 hr |
| May 28, 9:27 AM CDT | Special Weather Statement | AMA | Ochiltree | 33 min |
| May 28, 4:10 PM CDT | Special Weather Statement | AMA | Dallam | 50 min |
| May 28, 4:26 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 64 min |
| May 28, 5:15 PM CDT | Special Weather Statement | AMA | Oldham | 45 min |
| May 28, 5:26 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 64 min |
| May 28, 6:32 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 58 min |
| May 28, 6:36 PM CDT | Special Weather Statement | AMA | Sherman | 39 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.